Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 99, NWS Lake Charles, LA

July 8, 2007Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 8, 2007, 3:27 PM CDT for Tyler County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2007, 3:27 PM CDT (20:27 UTC)
Expired
Jul 8, 2007, 4:00 PM CDT
In force
33 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Tyler County, TX

The radar

The Lake Charles radar (KLCH), 143 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2013 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 082028
SVRLCH
TXC457-082100-
/O.NEW.KLCH.SV.W.0099.070708T2027Z-070708T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WOODVILLE...ROCKLAND...COLMESNEIL...

* UNTIL 400 PM CDT

* AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WOODVILLE...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLMESNEIL BY 340 PM CDT...
  7 MILES SOUTHEAST OF ROCKLAND BY 400 PM CDT...

LAT...LON 3083 9459 3070 9445 3085 9421 3102 9439

$$

20
1 follow-up statement
000 
WWUS54 KLCH 082057
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT SUN JUL 8 2007

TXC457-082105-
/O.EXP.KLCH.SV.W.0099.000000T0000Z-070708T2100Z/
TYLER TX-
355 PM CDT SUN JUL 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TYLER COUNTY EXPIRES
AT 400 PM CDT...

THE STORM HAS WEAKENED AND SEVERE WEATHER ARE NO LONGER EXPECTED.

LAT...LON 3083 9459 3070 9445 3085 9421 3102 9439

$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:03 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 8, 2:03 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
203 PM CDT SUN JUL 8 2007

.DISCUSSION...LCH RADAR SHOWING SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY ACROSS THE INLAND AREA...BECOMING ISOLATED OVER THE NEAR
COASTAL WATERS. HAVE SEEN ONE STORM PULSE TO BORDER-LINE SEVERE.
PLENTY OF MOISTURE LINGERING AROUND WITH PRECIPITABLE WATER VALUES
REMAINING AT 2 PLUS INCHES. CAPES IN RAIN-FREE AREAS NEAR 3000
J/KG. CONVECTION FIRING ALONG SOUTHEAST ORIENTED SHORTWAVE
EMANATING FROM MAIN OKLAHOMA MID/UPPER LOW. STORMS ENHANCED
SOMEWHAT OVER THE SOUTHERN PORTION OF THE AREA WHERE AXIS OF
SURFACE MOISTURE CONVERGENCE IS IN PLACE.

WILL BE MAKING FEW CHANGES TO CURRENT GRID/ZONE PACKAGE. MODELS
CONTINUE IN RATHER GOOD AGREEMENT IN BRINGING IN SOME SHARP
MID/UPPER LEVEL DRYING MOVING INTO TUESDAY. OKLAHOMA LOW PROGGED
TO EXIT EAST NORTHEAST AND OPEN...LEAVING A SHEAR AXIS OVER EAST
TEXAS. SHEAR AXIS FORECAST TO RETROGRADE WITH DRYING SUBTROPICAL
HIGH PUNCHING INTO FORECAST AREA. AREA SHOULD THEN REMAIN UNDER
INFLUENCE OF HIGH WITH MINIMAL MAINLY AFTERNOON RAIN CHANCES
THROUGH THE REMAINDER OF THE WEEK.

DID NOTE GFS TRYING TO SWING A BACK-DOOR COLD FRONT INTO THE AREA
LATE IN THE WEEK AS WEST CONUS RIDGE BUILDS BEHIND DEEPENING
EASTERN TROF. WILL HOLD OFF ON INCLUDING THAT POSSIBLE SCENARIO
AT THIS TIME.

&&

.AVIATION...VFR EXCEPT IN SCATTERED CONVECTION.

&&

.MARINE...HIGH PRESSURE EXTENDING THROUGH THE GULF WATERS WILL
MAINTAIN A LIGHT ONSHORE FLOW WITH LIMITED CHANCES FOR RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  90  76  90 /  30  40  20  30
KBPT  75  90  76  90 /  30  40  20  30
KAEX  72  91  73  91 /  30  40  20  30
KLFT  73  91  75  91 /  30  40  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

MARCOTTE
Hazardous weather outlook, Jul 8, 5:57 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
557 AM CDT SUN JUL 8 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-091100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
557 AM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TODAY AS
AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE COASTAL WATERS.
SEVERE WEATHER IS NOT ANTICIPATED...BUT HEAVY RAINFALL MAY BRING
THE THREAT OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ABOVE NORMAL RAIN CHANCES ARE ON TAP AGAIN FOR MONDAY...WITH NEAR
NORMAL CHANCES RETURNING FOR THE REST OF THE WEEK. AT THIS
TIME...SEVERE WEATHER IS NOT EXPECTED...THOUGH THE THREAT OF
LOCALLY HEAVY RAINFALL WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

13

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.